QUEUES AND OVERTAKING ON TWO-LANE ROADS

Traffic on two-lane roads in a state of statistical equilibrium will be studied by a model deriving from a fundamental idea which is similar to the one Carlesson's and Erlander's models are based on. But as distinguished from these models elements of queueing theory are included, by which it is taken into consideration that vehicles moving in a queue cannot overtake at the same instant, if a possibility for overtaking occurs. The model is formulated by means of two coupled integral equations which can be solved numerically, if certain distributions and parameters are given. These can be calculated from empirical data and submodels. Some numerical results are given which are based on Erlander's distribution of desired speeds. /Author/

  • Supplemental Notes:
    • Proceedings of the 6th International Symposium on Transportation and Traffic Theory held at the University of New South Wales, Sydney, Australia from 26-28 August 1974.
  • Corporate Authors:

    Elsevier Publishing Company, Incorporated

    52 Vanderbilt Avenue
    New York, NY  United States  10017
  • Authors:
    • JACOBS, F
  • Conference:
  • Publication Date: 1974-8

Media Info

  • Features: Figures; References;
  • Pagination: p. 181-202
  • Serial:
    • Volume: 6

Subject/Index Terms

Filing Info

  • Accession Number: 00099276
  • Record Type: Publication
  • Files: TRIS
  • Created Date: Sep 10 1975 12:00AM